Volume 21, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
On a nonorientable analogue of the Milnor conjecture

Stanislav Jabuka and Cornelia A Van Cott

Algebraic & Geometric Topology 21 (2021) 2571–2625

The nonorientable 4–genus γ4(K) of a knot K is the smallest first Betti number of any nonorientable surface properly embedded in the 4–ball and bounding the knot K. We study a conjecture proposed by Batson about the value of γ4 for torus knots, which can be seen as a nonorientable analogue of Milnor’s conjecture for the orientable 4–genus of torus knots. We prove the conjecture for many infinite families of torus knots, by calculating for all torus knots a lower bound for γ4 formulated by Ozsváth, Stipsicz and Szabó.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

nonorientable 4–genus, 4–dimensional crosscap number, torus knots
Mathematical Subject Classification
Primary: 57K10
Secondary: 57R58
Received: 22 April 2020
Revised: 31 August 2020
Accepted: 8 December 2020
Published: 31 October 2021
Stanislav Jabuka
Department of Mathematics and Statistics
University of Nevada, Reno
Reno, NV
United States
Cornelia A Van Cott
Department of Mathematics
University of San Francisco
San Francisco, CA
United States